Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 19, 2018, 8:37 PM EDT for Emanuel County, Montgomery County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 8:37 PM EDT (00:37 UTC)
- Expired
- May 19, 2018, 9:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
Counties Emanuel County, GA, Montgomery County, GA
The radar
The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380
WWUS82 KFFC 200037
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT SAT MAY 19 2018
GAZ086-112-113-200100-
Toombs GA-Emanuel GA-Montgomery GA-
837 PM EDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...EMANUEL AND
MONTGOMERY COUNTIES UNTIL 900 PM EDT...
At 837 PM EDT...a line of strong thunderstorms was along a line
extending from near Canoochee to near Normantown to near McNatt
Falls...and moving south at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Lyons, Vidalia, Twin City, Uvalda, Stillmore, Oak Park,
Higgston, Summertown, Alston, Nunez, Center, Modoc, Canoochee, McNatt
Falls, Three Points, Rock Springs, Lexsy, Charlotteville and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3239 8222 3235 8225 3233 8224 3197 8247
3197 8250 3195 8249 3196 8254 3208 8259
3239 8240 3284 8233 3280 8221 3282 8215
3278 8213
TIME...MOT...LOC 0037Z 000DEG 14KT 3266 8224 3227 8236 3194 8254
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 19, 7:50 PM EDT, 47 minutes earlier.
Area forecast discussion, May 19, 7:50 PM EDT, 47 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 750 PM EDT Sat May 19 2018 .SHORT TERM /Tonight through Sunday Night/... Fairly isolated afternoon convection going on, though things could become more scattered given outflow boundary influences in parts of central GA. Otherwise most of shower/storm activity driven by upper wave to the north/east and some increased diurnal heating to some parts of the south having greater resultant SBCAPE. Most activity should taper off this evening (lingering some in parts of the east). Included patchy fog mention for the early morning, though will probably be most likely in the locations that get the late afternoon/evening convection. Have greater pops advecting in from the south tomorrow afternoon given the approach of another weak low pressure system, which will only reinforce this continued tropical airmass and actually raise PWATs back to near 2 inches in parts of central GA. Will need to watch out for increased chance of flash flooding given the potential for anomalously efficient hydrometeor loading with any shower/storms or possible wet microburst development in afternoon/evening if there are some pockets of increased destabilization, but may be fighting cloud cover. Temps could be limited tomorrow afternoon to the low 80s in the southeast with aforementioned low approaching and possible thicker stratocu later in the day. Baker && .LONG TERM /Monday through Saturday/... Still looking at a fairly moist forecast through the extended forecast period. Overall, only moderate agreement amongst the medium- range models through the period, but all point to scattered or better convective activity popping up each day with a decidedly diurnal bias in the development each day. Without a clear geographical focus through the period, rainfall distribution should remain dispersed enough to keep any flooding threat generally localized. With all of this in mind, the current extended forecast grids remain on track and minimal changes were made with this cycle. 20 PREV DISCUSSION... /Issued 742 AM EDT Sat May 19 2018/ LONG TERM /Sunday Night through Friday/... Long term forecast period continues to look soggy for the local area with no real end to this persistent airmass in sight. We begin this cycle on Sunday night where a weak mid level ridge is expected to be in place across the Southeast CONUS. Although this would normally act as good news in terms of providing better large scale forcing for descent...there is better agreement amongst most 00z operational model guidance to suggest that a weak area of mid level low pressure will scoot up the west coast of the FL and usher in a deep plume of moisture. This moisture will be aided in the lower level within anticyclonic flow regime of an area of high pressure across the Atlantic. This indicates that a swath of moderate to perhaps heavy rainfall and some thunderstorms will affect portions of north and central Georgia on Monday. Given such weak upper level flow and that this low exists underneath the ridge...it will likely meander across Georgia through Tuesday night. Therefore can expect decent precip chances through this period though there should be some degree of diurnal enhancement and overnight weakening. By Wednesday...mid level ridge continues its influence over the SE which should yield a more diurnal forecast with scattered thunderstorms developing in the afternoon and evening with generally dry conditions in the overnight and morning hours. We may be lucky enough to continue this type of pattern through Friday. Although there will still be POPs...coverage should not be as high as the beginning of the long term period. By the end of next week and into the weekend...discrepancy exists between the operational EC and GFS in regards to an area of low pressure that may contain tropical characteristics. A glance at EPS/GEM/GEFS ensemble solutions at H5 seem to favor placement of lower pressure in the north central Gulf. This could be something to keep an eye on if guidance continues to resolve this feature. Kovacik && .AVIATION... 00Z Update... Some isolated showers with TSTM potential this evening mainly KCSG to KMCN. Ceilings generally low VFR this evening but could lower to 1500 ft or lower after 06z. Some patchy fog possible 3 to 5sm. KAHN and KMCN could get lower. Enough chance again tomorrow afternoon for precip so included prob30 after 18z for showers at all sites. Daytime cu field expected in 2500-4000 ft range again. Winds light but expected to go to east side before 04z. //ATL Confidence...00Z Update... Medium on overnight ceilings and wind shift. High on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 66 84 66 82 / 30 40 50 60 Atlanta 69 83 68 79 / 20 40 50 60 Blairsville 61 82 63 78 / 30 50 20 60 Cartersville 66 85 67 81 / 20 40 30 60 Columbus 70 86 69 82 / 20 50 50 60 Gainesville 67 83 67 80 / 30 40 30 60 Macon 69 83 68 81 / 20 50 50 60 Rome 66 87 67 82 / 20 30 30 60 Peachtree City 66 84 66 80 / 20 50 50 60 Vidalia 70 82 68 84 / 20 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Kovacik/20 AVIATION...41
Hazardous weather outlook, May 19, 5:11 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 511 PM EDT Sat May 19 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-202115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 511 PM EDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are expected across the area through this evening. A few storms could be strong with the main hazards being gusty winds, occasional lightning and locally heavy rainfall. Areas receiving persistent heavy rainfall could experience localized flooding, especially along smaller creeks and streams as well as in low-lying, urban and poorly drained areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms can be expected across the area each day through Friday. On any given day, A few storms could be strong with the main hazards being gusty winds, frequent lightning and heavy rainfall. The best chance for thunderstorms each day will be during the afternoon and evening hours. Localized flooding will also be possible where storms remain over an area for prolonged periods. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to summit reports of any severe or significant weather and flooding.
In the hours before
Special weather statement, May 19, 5:38 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT SAT MAY 19 2018
GAZ102-192200-
Stewart GA-
538 PM EDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 600 PM
EDT...
At 536 PM EDT...a strong thunderstorm was near Omaha, or 14 miles
northwest of Lumpkin...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail...heavy rain and
frequent cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Minor flooding is possible.
Some locations in the path of this storm include
Lumpkin, Omaha, Charles, Sanford, Westville, Louvale and Providence
Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3195 8496 3198 8496 3198 8500 3208 8505
3209 8504 3213 8506 3218 8501 3220 8496
3221 8498 3222 8498 3222 8493 3223 8492
3223 8488 3204 8467 3192 8491
TIME...MOT...LOC 2136Z 325DEG 16KT 3219 8498
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 19, 6:51 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
651 PM EDT SAT MAY 19 2018
GAZ097-109>111-192315-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
651 PM EDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHERN
TELFAIR...SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 715 PM
EDT...
At 650 PM EDT...a strong thunderstorm was over Little Ocmulgee State
Park, or over McRae...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Helena, Scotland, Jay Bird Springs, Achord and Little
Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3205 8307 3223 8296 3217 8276 3194 8289
TIME...MOT...LOC 2250Z 291DEG 8KT 3210 8292
WIND...40MPHSpecial weather statement, May 19, 8:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
837 PM EDT SAT MAY 19 2018
GAZ086-112-113-200100-
Toombs GA-Emanuel GA-Montgomery GA-
837 PM EDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...EMANUEL AND
MONTGOMERY COUNTIES UNTIL 900 PM EDT...
At 837 PM EDT...a line of strong thunderstorms was along a line
extending from near Canoochee to near Normantown to near McNatt
Falls...and moving south at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Lyons, Vidalia, Twin City, Uvalda, Stillmore, Oak Park,
Higgston, Summertown, Alston, Nunez, Center, Modoc, Canoochee, McNatt
Falls, Three Points, Rock Springs, Lexsy, Charlotteville and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3239 8222 3235 8225 3233 8224 3197 8247
3197 8250 3195 8249 3196 8254 3208 8259
3239 8240 3284 8233 3280 8221 3282 8215
3278 8213
TIME...MOT...LOC 0037Z 000DEG 14KT 3266 8224 3227 8236 3194 8254The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:16 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson, Madison | 29 min |
| May 19, 9:46 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Madison | 29 min |
| May 19, 10:49 PM EDT | Special Weather Statement | FFC | Lee | 26 min |
| May 19, 11:21 PM EDT | Special Weather Statement | FFC | Lee | 24 min |
| May 20, 1:05 PM EDT | Special Weather Statement | FFC | Gilmer | 40 min |
| May 20, 2:02 PM EDT | Special Weather Statement | FFC | Gilmer | 28 min |
| May 20, 2:22 PM EDT | Special Weather Statement | FFC | Bleckley | 38 min |
| May 20, 2:29 PM EDT | Special Weather Statement | FFC | Pickens | 31 min |
| May 20, 2:58 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 32 min |
| May 20, 3:09 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| May 20, 3:30 PM EDT | Special Weather Statement | FFC | White | 30 min |
| May 20, 4:05 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| May 20, 4:07 PM EDT | Special Weather Statement | FFC | Washington | 23 min |
| May 20, 4:42 PM EDT | Special Weather Statement | FFC | Monroe | 33 min |
| May 20, 4:49 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| May 20, 5:06 PM EDT | Special Weather Statement | FFC | Barrow, Butts, Clarke, DeKalb, Greene, Gwinnett and 7 more | 24 min |
| May 20, 5:07 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton | 23 min |
| May 20, 5:30 PM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Douglas, Fulton, Gwinnett | 30 min |
| May 20, 5:31 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| May 20, 5:58 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| May 20, 6:00 PM EDT | Special Weather Statement | FFC | Paulding | 30 min |
| May 20, 6:22 PM EDT | Special Weather Statement | FFC | Chattooga | 38 min |
| May 20, 6:29 PM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| May 20, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton | 27 min |
| May 20, 6:56 PM EDT | Special Weather Statement | FFC | Walton | 34 min |
| May 20, 7:15 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 30 min |
| May 20, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 20 min |
| May 20, 7:48 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.